Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 9, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at May 2, 2013, 4:21 AM CDT for 7 counties in Texas. It took effect at May 2, 2013, 2:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2013, 4:21 AM CDT (09:21 UTC)
- In effect from
- May 2, 2013, 2:00 PM CDT
- Expired
- May 3, 2013, 2:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 46 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1480 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
776 WWUS74 KCRP 020921 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 421 AM CDT THU MAY 2 2013 ...UNSEASONABLY STRONG COLD FRONT TO BRING STRONG WINDS TO THE COASTAL BEND AND VICTORIA AREA TODAY AND TONIGHT... .A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA TODAY BRINGING STRONG NORTH WINDS IN ITS WAKE. THE STRONGEST WINDS ARE CURRENTLY FORECAST TO OCCUR ACROSS THE COASTAL BEND AND VICTORIA AREA FROM MID AFTERNOON INTO TONIGHT. TXZ242>245-022000- /O.NEW.KCRP.WI.Y.0009.130502T1900Z-130503T0700Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT 421 AM CDT THU MAY 2 2013 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM CDT FRIDAY. * TIMING...STRONGEST WINDS OCCURRING EARLY TO MID AFTERNOON AND LASTING INTO TONIGHT BEFORE GRADUALLY WEAKENING. * WINDS...SUSTAINED NORTH WINDS 25 TO 35 MPH WITH GUSTS 40 TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. && $$ TXZ234-246-247-022000- /O.NEW.KCRP.WI.Y.0009.130502T1900Z-130503T0300Z/ VICTORIA-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...VICTORIA...REFUGIO...WOODSBORO... PORT LAVACA 421 AM CDT THU MAY 2 2013 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. * TIMING...STRONGEST WINDS OCCURRING EARLY TO MID AFTERNOON THROUGH LATE EVENING. * WINDS...SUSTAINED NORTH WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. && $$ HART
2 follow-up statements
145 WWUS74 KCRP 021951 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 251 PM CDT THU MAY 2 2013 ...STRONG WINDS CONTINUE THIS EVENING ACROSS THE COASTAL BEND AND VICTORIA AREA... .A STRONG COLD FRONT MOVED THROUGH THE REGION EARLIER TODAY WITH INCREASING NORTHERLY WINDS BEHIND THE FRONT. THE STRONG WINDS WILL CONTINUE THIS EVENING ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS. TXZ242>245-030400- /O.CON.KCRP.WI.Y.0009.000000T0000Z-130503T0700Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT 251 PM CDT THU MAY 2 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY... * TIMING...STRONGEST WINDS OCCURRING THIS AFTERNOON INTO THIS EVENING...LASTING INTO TONIGHT BEFORE GRADUALLY WEAKENING. * WINDS...SUSTAINED NORTH WINDS 25 TO 35 MPH WITH GUSTS 40 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. && $$ TXZ234-246-247-030300- /O.CON.KCRP.WI.Y.0009.000000T0000Z-130503T0300Z/ VICTORIA-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...VICTORIA...REFUGIO...WOODSBORO... PORT LAVACA 251 PM CDT THU MAY 2 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...STRONGEST WINDS OCCURRING THIS AFTERNOON INTO THE EVENING BEFORE WEAKENING TONIGHT. * WINDS...SUSTAINED NORTH WINDS 25 TO 35 MPH WITH OCCASIONAL HIGHER GUSTS. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. && $$
314 WWUS74 KCRP 030242 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 942 PM CDT THU MAY 2 2013 ...STRONG WINDS CONTINUE THIS EARLY FRIDAY MORNING ACROSS THE COASTAL BEND AND VICTORIA AREA... .IN WAKE OF THE FRONTAL PASSAGE EARLIER TODAY...STRONG NORTHERLY WINDS WILL CONTINUE THROUGH EARLY FRIDAY MORNING ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS. TXZ234-246-247-030700- /O.EXT.KCRP.WI.Y.0009.000000T0000Z-130503T0700Z/ VICTORIA-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...VICTORIA...REFUGIO...WOODSBORO... PORT LAVACA 942 PM CDT THU MAY 2 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM CDT FRIDAY... * TIMING...THIS EVENING THROUGH EARLY FRIDAY MORNING. * WINDS...SUSTAINED NORTH WINDS 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. && $$ TXZ242>245-030700- /O.CON.KCRP.WI.Y.0009.000000T0000Z-130503T0700Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT 942 PM CDT THU MAY 2 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY... * TIMING...THIS EVENING THROUGH EARLY FRIDAY MORNING. * WINDS...SUSTAINED NORTH WINDS 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. && $$ RG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at May 2, 12:30 AM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, May 2, 12:30 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1230 AM CDT THU MAY 2 2013
.DISCUSSION...UPDATED FOR 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...VARIETY OF FLIGHT RULES THROUGH THE FCST PERIOD. EARLY
IN THE TAF PERIOD...VFR CAN BE XCPTD AT KLRD/KVCT WITH A MIX OF
IFR/MVFR CIGS AT KCRP/KALI. AM XPCTNG CIGS TO LOWER TO IFR/MVFR
ALL TERMINALS BY LATE TONIGHT WITH IFR/LIFR VSBYS POSSIBLE AT
KVCT/KALI. CONVECTIVE COMPLEX OVER S CNTRL TX SHOULD GRADUALLY
WEAKEN AND DISSIPATE OVERNIGHT WITH WIND SHIFT BOUNDARY
APPROACHING KVCT/KLRD LATE IN THE NIGHT. ADDITIONAL CONVECTION MAY
DEVELOP LATE TONIGHT/THU MRNG VCNTY KLRD...WITH CHANCES EXISTING
AT KCRP/KVCT/KALI...BUT CONFIDENCE IN OCCURRENCE IS ONLY HIGH
ENOUGH TO MENTION AT KLRD ATTM. STRONG FROPA TO BLAST ACROSS THE
REGION DRNG DAY THURS WITH PROLONGED VERY STRONG NRLY FLOW
OCCURRING FROM MIDDAY THU THRU REMAINDER OF TAF PERIOD. VFR TO
RETURN TO ALL TERMINALS FROM MIDDAY THURS THRU REST OF VALID TAF
PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 76 47 72 47 78 / 30 10 10 0 0
VICTORIA 71 43 69 43 76 / 30 10 10 0 0
LAREDO 74 48 74 53 84 / 30 10 10 0 0
ALICE 76 47 73 44 80 / 30 10 10 0 0
ROCKPORT 70 48 68 51 72 / 30 10 10 0 0
COTULLA 70 42 72 44 81 / 30 10 10 0 0
KINGSVILLE 79 48 73 45 80 / 30 10 10 0 0
NAVY CORPUS 74 49 69 53 72 / 30 10 10 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...GALE WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN
BAY TO PORT ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT
ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM
BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM
PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 7 AM CDT FRIDAY
FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY
TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO
PORT O'CONNOR.
&&
RH/79...AVIATIONHazardous weather outlook, May 1, 5:04 AM CDT, 23 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 504 AM CDT WED MAY 1 2013 GMZ230-235-250-255-270-275-TXZ229>234-239>247-021015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 504 AM CDT WED MAY 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY. THE FRONT WILL BRING A CHANCE OF THUNDERSTORMS FOR THURSDAY INTO THURSDAY EVENING. HOWEVER...ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. A STRONG TO VERY STRONG OFFSHORE FLOW WILL DEVELOP ACROSS THE BAYS AND COASTAL WATERS...AND SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED BY THURSDAY AFTERNOON THROUGH FRIDAY. ELEVATED FIRE DANGER CONDITIONS ARE EXPECTED FRIDAY DUE TO LOWER HUMIDITY AND GUSTY NORTH WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RH/TMT
In the hours before
Special weather statement, May 2, 2:29 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 229 AM CDT THU MAY 2 2013 TXZ231-020815- LIVE OAK- 229 AM CDT THU MAY 2 2013 ...A STRONG THUNDERSTORM WAS AFFECTING LIVE OAK COUNTY... AT 223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG THUNDERSTORM 6 MILES SOUTHEAST OF ESSEVILLE...OR 12 MILES NORTH OF THREE RIVERS...MOVING SOUTHEAST AT 15 MPH. DIME SIZE HAIL...AND WIND GUSTS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. HART
Special weather statement, May 2, 3:22 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 322 AM CDT THU MAY 2 2013 TXZ232-020900- BEE- 322 AM CDT THU MAY 2 2013 ...A STRONG THUNDERSTORM WAS AFFECTING BEE COUNTY... AT 319 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM ALONG HIGHWAY 181 IN BEE COUNTY...MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL IMPACT... BEEVILLE. SKIDMORE. PAPALOTE. PEA SIZE HAIL...AND WIND GUSTS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. HART
Special weather statement, May 2, 4:00 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 400 AM CDT THU MAY 2 2013 TXZ242>245-020930- ARANSAS-KLEBERG-NUECES-SAN PATRICIO- 400 AM CDT THU MAY 2 2013 ...STRONG WINDS TO IMPACT THE SOUTHERN COASTAL BEND... AT 353 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG WINDS ASSOCIATED WITH WEAKENING SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF LAMAR TO CORPUS CHRISTI NORTH BEACH TO BISHOP...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF ROCKPORT TO PORTLAND TO DRISCOLL...MOVING SOUTHEAST AT 20 MPH. WINDS 40 TO 50 MPH ARE EXPECTED AND WILL IMPACT THE CORPUS CHRISTI METRO AREA...AND SURROUNDING AREAS. HART
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:50 AM CDT | Special Marine Warning | CRP | 55 min | |
| May 2, 4:44 AM CDT | Gale Warning | CRP | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.